Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 50, NWS Gaylord, MI

September 8, 2015Gladwin County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Sep 8, 2015, 2:56 PM EDT for Gladwin County, Michigan. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2015, 2:56 PM EDT (18:56 UTC)
Expired
Sep 8, 2015, 3:30 PM EDT
In force
34 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Gladwin County, MI

The radar

The NCL Michigan radar (KAPX), 113 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
402 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WUUS53 KAPX 081856
SVRAPX
MIC051-081930-
/O.NEW.KAPX.SV.W.0050.150908T1856Z-150908T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
256 PM EDT TUE SEP 8 2015

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GLADWIN COUNTY IN NORTHERN MICHIGAN...

* UNTIL 330 PM EDT

* AT 255 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR NESTER TOWNSHIP TO 6 MILES EAST OF MECOSTA...
  MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GLADWIN...BEAVERTON...WINEGARS...RHODES...BOWMANVILLE...SKEELS...
  HOCKADAY AND WOODEN SHOE VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4382 8460 4416 8461 4416 8417 4383 8417
      4383 8436 4381 8437
TIME...MOT...LOC 1855Z 233DEG 48KT 4416 8462 4360 8511 

HAIL...0.75IN
WIND...60MPH
 
$$

MSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 1:00 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Sep 8, 1:00 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
100 PM EDT TUE SEP 8 2015

.UPDATE...
ISSUED AT 959 AM EDT TUE SEP 8 2015

SHOWERS AND EMBEDDED THUNDERSTORMS ARE STEADILY EXPANDING IN AREAL
COVERAGE ACROSS THE SRN HALF OF OUR CWA LATE THIS MORNING AS DEEP
MOISTURE SURGES NORTH INTO NORTHERN MICHIGAN AHEAD OF A LARGE AREA
OF WIDESPREAD CONVECTION. LATEST DAY 1 OUTLOOK HAS EXPANDED THE
MARGINAL AREA INTO MUCH OF NRN LWR MICHIGAN...ANTICIPATING SOME
DIURNAL DESTABILIZATION THIS AFTERNOON COMBINED WITH SOME INCREASE
IN WIND SPEEDS WELL ALOFT AT THE ANVIL LEVEL. LATEST RAP13 IS
RATHER AGGRESSIVE IN BOOSTING MUCAPES THIS
AFTERNOON...APPROACHING 1700 JOULES IN OUR SE CWA. MEANWHILE...THE
LATEST HRRR SEEMS TO BE UNIMPRESSED WITH THE PROSPECT OF DIURNAL
DESTABILIZATION... SUGGESTING CAPES WILL ONLY REACH TO 250-500
JOULES. LATEST NAM12 LIES SOMEWHERE IN BETWEEN. TEND TO SIDE WITH
THE HRRR GIVEN AMPLE CLOUDS AND PRECIP ACROSS OUR ENTIRE
CWA...INCLUDING OUR SE CWA WHERE THE OTHER TWO MODELS SHOW
GREATEST DESTABILIZATION.

STILL EXPECT SVR CHANCES ARE MINIMAL...BUT WILL CERTAINLY MAINTAIN
CHANCES OF THUNDER ACROSS OUR ENTIRE CWA THRU TODAY AND INTO
EARLY EVENING. WILL ALSO KEEP CATEGORICAL POPS FOR MUCH OF NRN LWR
MICHIGAN...AND WILL KEEP A CLOSE EYE ON ERN UPR MICHIGAN WHERE WE
MAY NEED TO INCREASE POPS FROM LIKELY TO CATEGORICAL AS THIS EVENT
PLAYS OUT TODAY.

&&

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 431 AM EDT TUE SEP 8 2015

...WET DAY AHEAD BUT LAST DAY OF HUMIDITY...

HIGH IMPACT WEATHER POTENTIAL: LOCALLY HEAVY DOWNPOURS POSSIBLE
TODAY.

PATTERN SYNOPSIS/FORECAST: MIDNIGHT SURFACE/COMPOSITE ANALYSIS SHOWS
A COLD FRONT DRAPED ACROSS NORTHEAST/CENTRAL LOWER MICHIGAN AND
EXTENDING BACK ACROSS SOUTHERN LAKE MICHIGAN AND ALONG THE
WISCONSIN/ILLINOIS BORDER INTO SOUTHERN IOWA.  SMALL BUBBLE OF HIGH
PRESSURE (1017MB) WAS CENTERED OVER THE MINNESOTA ARROWHEAD.  SOUPY
AIR MASS LINGERS OVER THE UPPER LAKES AND POINTS SOUTH AND
SOUTHWEST...GOES PRECIPITABLE WATER ANALYSIS SHOWS AN ARC OF 40-50MM
VALUES FROM THE LOWER LAKES/SOUTHERN LOWER MICHIGAN BACK TO THE MID
MISSISSIPPI VALLEY AND THE EASTERN PLAINS.  00Z APX SOUNDING DOES
SHOW SOME ELEVATED INSTABILITY (ON THE ORDER OF 1200J/KG MUCAPE)...A
FEW SPOTTY SHOWERS HAVE BEEN POPPING UP SOUTH OF M-32 LIKELY
ASSOCIATED WITH WEAK ISENTROPIC ASCENT AS OVERALL WIND FLOW IS LIGHT
BELOW 700MB...WITH A ROUGE SHOWER OVER LUCE COUNTY.  MORE WIDESPREAD
RAINFALL HAS BEEN CONGEALING OVER THE MIDWEST.

DIFFUSE FRONT LYING ACROSS LOWER MICHIGAN WILL LIKELY BE MOSTLY
STATIONARY TODAY...BUT WITH PLENTY OF MOISTURE AROUND.  STRONGER
SHORT WAVE TROUGH OVER THE ROCKIES WILL PUSH INTO THE UPPER
MIDWEST/UPPER LAKES TONIGHT...WHICH IN TURN WILL ALLOW A SECONDARY
COLD FRONT TO SLICE ACROSS MICHIGAN OVERNIGHT AND FINALLY KNOCK DOWN
THIS PERSISTENTLY HUMID AIR MASS.

PRIMARY FORECAST CONCERNS: DETAILS REGARDING RAINFALL OVER NEXT 24
HOURS.

TODAY...LOOKS LIKE TODAY SHOULD BE RELATIVELY STRAIGHTFORWARD...AS
COMBINATION OF WHAT IS CURRENTLY POPPING OVER LOWER MICHIGAN...AND
ARRIVAL LATER THIS MORNING OF UPSTREAM PRECIPITATION EXPECTED TO
RESULT IN PERIODS OF RAIN...ALONG WITH SOME EMBEDDED THUNDER.  AS
HAS BEEN THE CASE RECENTLY...PRECIPITATION SHOULD BE PRETTY
EFFICIENT GIVEN DEEP LAYER MOISTURE (PRECIPITABLE WATER 1.50-2.00
INCHES EXPECTED AND A FAIRLY DEEP WARM LAYER).  GENERAL RAINFALL
AMOUNTS OF 0.50-1.00 INCH EXPECTED ACROSS NORTHERN LOWER MICHIGAN...
WITH HIGHER AMOUNTS POSSIBLE DEPENDING ON EVOLUTION OF PRECIPITATION
THOUGH THAT IS SOMEWHAT UNCERTAIN GIVEN RATHER WEAK FOCUSING
MECHANISMS.

TONIGHT...COUPLE ROUNDS OF PRECIPITATION POSSIBLE FOR TONIGHT.  LAST
OF THE DAYTIME PRECIPITATION WILL BE PUSHING INTO LAKE HURON DURING
THE MID-LATE EVENING HOURS...AND GIVEN LIGHT FLOW WILL PROBABLY BE
FOLLOWED BY FOG/STRATUS DEVELOPMENT.  APPROACH OF SECONDARY COLD
FRONT AND ASSOCIATED SHORT WAVE TROUGH...AS WELL AS RIGHT ENTRANCE
JET FORCING MAY RESULT IN SCATTERED ADDITIONAL DEVELOPMENT AS THIS
FRONT PASSES.

&&

.SHORT TERM...(WEDNESDAY THROUGH THURSDAY NIGHT)
ISSUED AT 431 AM EDT TUE SEP 8 2015

HIGH IMPACT WEATHER: NONE

(9/9)WEDNESDAY...MODELS HAVE COME TOGETHER AND NOW HAVE THE RAIN OUT
OF THE AREA. THE SFC HIGH PRESSURE BUILDS INTO THE LOWER MICHIGAN
AND HOLDS THROUGH THE DAY AND MOST OF THE NIGHT. A SFC TROUGH BEGINS
TO DEVELOP IN RESPONSE TO THE 500 MB SHORTWAVE TROUGH JUST UPSTREAM
IN MINNESOTA, AND ALONG THE THERMAL GRADIENT RUNNING THROUGH LAKE
SUPERIOR, BETWEEN 06Z AND 12Z WHICH BEGINS TO PRODUCE RAIN TO THE
WEST, IN WISCONSIN. AT THIS POINT, IT LOOKS LIKE THE RAIN SHOULD
STAY WEST, AS THE NAM/ECMWF CONTINUE TO KEEP THE SHORTWAVE TROUGH TO
FARTHER WEST THAN THE GFS.

(9/10)THURSDAY...THE SFC RIDGE BREAKS DOWN AS THE 500 MB SHORTWAVE
PUSHES, THE COLD FRONT THROUGH THE REGION. INSTABILITY IS PRETTY
SMALL, AND SINCE WE ALREADY HAVE RAIN SHOWERS WITH A SLIGHT CHANCE
OF THUNDER, WILL KEEP THAT AT THIS POINT, BUT GETTING THE FEELING
WITH THE COOLER SFC TEMPERATURES (IN THE LOWER 70S WEDNESDAY AND
THURSDAY) THAT THERE WON'T BE REALLY ENOUGH INSTABILITY FOR THUNDER.
THEN OVERNIGHT, THE RAIN SHOWERS, OR MAYBE IT WILL JUST BE AN AREA
OF RAIN, SET UPS WAS THE SHORTWAVE AND TROUGH MOVES INTO THE REGION.
AS THE SHORTWAVE PROGRESSIVELY MOVES IN, COLDER 850 MB AIR CONTINUES
INTO THE REGION AS WELL SO THAT WE WILL PROBABLY SET UP LAKE EFFECT
RAIN, ALTHOUGH WITH THE 1000-850 MB LAYER WIND OUT OF THE NORTH-
NORTHEAST, WE'LL STAY OUT OF IT INITIALLY UNTIL FRIDAY.

&&

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 431 AM EDT TUE SEP 8 2015

EXTENDED (FRIDAY THROUGH MONDAY)...THE MODELS ARE BEGINNING TO COME
TOGETHER ON THE EVOLUTION OF THE DIGGING 500 MB SHORTWAVE TROUGH
OVER THE GREAT LAKES. THE ECMWF ISN'T AS DEEP OR CUT OFF AND THE GFS
IS A LITTLE DEEPER. THE ECMWF DOES PUSH THE RAIN THROUGH FASTER AS
WELL AS THE CUT OFF SO THAT THE TIMING THE END OF THE RAIN ON FRIDAY
IS PRETTY CLOSE AND THAT THE COOL DRY WEATHER WILL CONTINUE ON
SATURDAY. SUNDAY, TOO, LOOKS DRY, AND THEN A COLD FRONT PUSHES INTO
THE REGION ON THE GFS SUNDAY NIGHT INTO MONDAY, WHILE THE ECMWF IS
DRY UNTIL MONDAY NIGHT. ONE OTHER CONCERN IS FOR FRIDAY...THERE IS A
LOW END THREAT FOR WATERSPOUTS WITH AN UPPER LOW, DELTA TS OF 16C
AND CLOUD DEPTHS OF 5000-10000 FEET.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 100 PM EDT TUE SEP 8 2015

WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO
IMPACT ALL NRN LWR MICHIGAN TAF SITES THIS AFTERNOON AND INTO
EARLY EVENING AS A VIGOROUS WAVE SLIDES THRU THE AREA AHEAD OF AN
APPROACHING COLD FRONT. OVERALL CONDITIONS WILL REMAIN IFR...WITH
SOME BRIEF MOMENTS OF MVFR CONDITIONS. ALL PRECIP SHOULD END BY
AROUND 00Z THIS EVENING. ANY AMOUNT OF CLEARING AFTER THE PRECIP
ENDS WILL VERY TEMPORARY AS AREAS OF FOG AND STRATUS REDEVELOP
LATER THIS EVENING AND OVERNIGHT THANKS TO AMPLE LOW LEVEL
MOISTURE LINGERING BEHIND THE FRONT. CONDITIONS SHOULD RETURN TO
VFR WEDNESDAY MORNING AS MUCH DRIER LOW LEVEL AIR PUSHES INTO THE
REGION AND DIURNAL MIXING LENDS A HAND AS WELL.

&&

.MARINE...
ISSUED AT 431 AM EDT TUE SEP 8 2015

TODAY/TONIGHT...LIGHT WINDS TODAY AND TONIGHT...ONLY MARINE ISSUE
WILL BE POOR VISIBILITY IN FOG.

OUTLOOK...WINDS WILL PICK UP FROM THE NORTHWEST WEDNESDAY BEHIND A
COLD FRONT CROSSING THE UPPER LAKES TUESDAY NIGHT.  WINDS WILL BE
GUSTY WITHIN NORTHERN LAKE HURON ZONES WITH COASTAL CONVERGENCE...
MAY BE CLOSE TO SMALL CRAFT CRITERIA.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...MLR
NEAR TERM...JPB
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...MLR
MARINE...JPB
Hazardous weather outlook, Sep 8, 4:52 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
452 AM EDT TUE SEP 8 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-091100-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
452 AM EDT TUE SEP 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS NORTHERN
MICHIGAN. HEAVY DOWNPOURS ARE EXPECTED...SEVERE THUNDERSTORM
THREAT IS MINIMAL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A RISK FOR WATERSPOUTS ON THE GREAT LAKES FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT RAINFALL
REPORTS ARE ALWAYS ENCOURAGED.

REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JPB

In the hours before

Local storm report, Sep 8, 9:32 AM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
932 AM EDT TUE SEP 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       1 SSE MIO               44.65N 84.12W
09/08/2015  M1.77 INCH       OSCODA             MI   CO-OP OBSERVER

            24 HOUR TOTAL. CO-OP OBSERVER STATION MIO
            WWTP /MYOM4/

&&

ALM
Local storm report, Sep 8, 9:33 AM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
933 AM EDT TUE SEP 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       1 N MIO                 44.68N 84.13W
09/08/2015  M1.05 INCH       OSCODA             MI   MESONET

            24 HOUR TOTAL. MESONET STATION 1 N MIO
            /MMOM4/

&&

ALM
Special weather statement, Sep 8, 12:33 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1233 PM EDT TUE SEP 8 2015

MIZ015>028-031>033-081945-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHEBOYGAN...
ROGERS CITY...CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...
ATLANTA...ALPENA...FRANKFORT...TRAVERSE CITY...KALKASKA...
GRAYLING...MANISTEE...CADILLAC...LAKE CITY
1233 PM EDT TUE SEP 8 2015

...BRIEF PERIODS OF VERY HEAVY RAIN...

A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE
TO PIVOT NORTHEAST ACROSS THE AREA THIS AFTERNOON. SOME OF THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF PERIODS OF VERY
HEAVY RAIN...WITH RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR AT
TIMES. TOTAL RAINFALL AMOUNTS MAY REACH ONE TO TWO INCHES BY THIS
EVENING...ESPECIALLY ACROSS NORTHWEST LOWER MICHIGAN.

MOTORISTS ARE URGED TO USE CAUTION WHEN TRAVELING THIS
AFTERNOON...DRIVE WITH HEADLIGHTS ON...AND BE ON THE LOOKOUT FOR
PONDING ON AREA ROADWAYS. THE HEAVIEST RAINS WILL TAPER OFF FROM
WEST TO EAST LATER THIS AFTERNOON.

MSB
Local storm report, Sep 8, 1:48 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
148 PM EDT TUE SEP 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HEAVY RAIN       CENTRAL LAKE            45.07N 85.26W
09/08/2015  M1.81 INCH       ANTRIM             MI   SPOTTER

            3 HR TOTAL THROUGH 2 PM.

&&

MBOGUTH

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 3:20 PM EDTSevere Thunderstorm WarningAPXGladwin, Ogemaw, Roscommon55 min
Sep 8, 3:33 PM EDTSevere Thunderstorm WarningAPXArenac57 min
Sep 8, 3:48 PM EDTTornado Warning Tornado observedAPXOgemaw27 min
Sep 8, 4:02 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco, Oscoda15 min
Sep 8, 4:17 PM EDTSpecial Marine WarningAPX58 min
Sep 8, 5:11 PM EDTSpecial Marine WarningAPX49 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.